Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 338, NWS Kansas City, MO

August 20, 20116 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 20, 2011, 2:27 AM CDT for 6 counties in Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 2:27 AM CDT (07:27 UTC)
Expired
Aug 20, 2011, 3:15 AM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Cass County, MO, Clay County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 7 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 2:38 AM CDTTSTM WND DMGIndependence, MOPOWERLINES DOWN IN AREAS OF INDEPENDENCE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WUUS53 KEAX 200727
SVREAX
MOC037-047-095-101-107-177-200815-
/O.NEW.KEAX.SV.W.0338.110820T0727Z-110820T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 AM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 315 AM CDT

* AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  FROM 70 TO 80 MPH...AND PING PONG BALL SIZE HAIL.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM KEARNEY TO LAKE    
  TAPAWINGO TO LEE'S SUMMIT TO CLEVELAND...AND MOVING SOUTHEAST AT 
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PECULIAR...LAKE LOTAWANA...GRAIN VALLEY...BUCKNER...PLEASANT
  HILL...OAK GROVE...HARRISONVILLE...ODESSA...HOLDEN...GARDEN CITY...
  LEXINGTON...WARRENSBURG...HIGGINSVILLE...SIBLEY...LONE JACK...
  LEVASY...ORRICK...EAST LYNNE...KINGSVILLE AND HENRIETTA.

AT 206 AM...LOCAL EMERGENCY MANAGEMENT REPORTED STRAIGHT LINE WIND 
DAMAGE IN PARKVILLE.
AT 205 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 62 MPH WIND
GUST IN KANSAS CITY INTL ARPT.
AT 214 AM...LOCAL EMERGENCY MANAGEMENT REPORTED STRAIGHT LINE WIND
DAMAGE 4 MILES NORTH-NORTHEAST OF PARKVILLE.
AT 217 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 60 MPH WIND
GUST IN OLATHE.
AT 219 AM...LOCAL EMERGENCY MANAGEMENT REPORTED STRAIGHT LINE WIND
DAMAGE WEST OF WEATHERBY LAKE.
AT 221 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 58 MPH WIND
GUST IN KANSAS CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS A LARGE PART OF THE GREATER KANSAS CITY AREA. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3868 9461 3880 9461 3892 9443 3907 9439
      3936 9444 3920 9371 3877 9371 3862 9377
      3856 9394 3857 9406 3852 9406 3851 9410
TIME...MOT...LOC 0726Z 300DEG 43KT 3928 9428 3901 9426
          3886 9430 3870 9454
WIND...HAIL 70MPH 1.50IN

$$

MJ
1 follow-up statement
770 
WWUS53 KEAX 200749
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT SAT AUG 20 2011

MOC037-047-095-101-107-177-200815-
/O.CON.KEAX.SV.W.0338.000000T0000Z-110820T0815Z/
CASS MO-CLAY MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-RAY MO-
249 AM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RAY...WESTERN LAFAYETTE...WESTERN JOHNSON...JACKSON...SOUTHEASTERN
CLAY AND NORTHEASTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL
315 AM CDT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH. THE DAMAGING WINDS EXTEND 10 TO 15 MILES BEHIND 
THE GUST FRONT. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM RICHMOND TO 8 MILES SOUTHWEST OF ODESSA TO KINGSVILLE TO 6 
MILES SOUTH OF HARRISONVILLE...MOVING SOUTHEAST AT 50 MPH. PENNY 
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  HOLDEN...ODESSA...GARDEN CITY...LEXINGTON...WARRENSBURG...
  HIGGINSVILLE...WELLINGTON...HENRIETTA...MAYVIEW...LAKE LAFAYETTE...
  LA TOUR...QUICK CITY...CENTERVIEW AND FAYETTEVILLE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 BETWEEN MILE MARKERS 14 AND 50.
  I-35 BETWEEN MILE MARKERS 20 AND 24.
  I-470 BETWEEN MILE MARKERS 7 AND 16.

AT 221 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 58 MPH WIND 
GUST AT THE DOWNTOWN AIRPORT IN KANSAS CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
MUCH OF THE KANSAS CITY METRO. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3868 9461 3880 9461 3892 9443 3907 9439
      3936 9444 3920 9371 3877 9371 3862 9377
      3856 9394 3857 9406 3852 9406 3851 9410
TIME...MOT...LOC 0747Z 300DEG 43KT 3925 9402 3888 9398
          3873 9402 3857 9429
WIND...HAIL 70MPH 0.75IN

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:27 AM CDT, 2 hours earlier.

Area forecast discussion, Aug 20, 12:27 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT SAT AUG 20 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

HAVE ISSUED A FLASH FLOOD WATCH THROUGH MID SATURDAY MORNING FOR
NW/WEST CENTRAL MO AND ADJACENT EASTERN KS. DUE TO THE WIDESPREAD
HEAVY RAINS LAST NIGHT MUCH OF THIS AREA IS NEARLY SATURATED WITH
ONE HOUR FLASH FLOOD GUIDANCE VALUES THREE QUARTERS OF AN INCH OR
LESS. A LARGE AND EXPANDING MCS OVER NORTHERN AND CENTRAL KS IS
EXPECTED TO MERGE WITH THE CONVECTION OVER NORTHWEST MO OVERNIGHT.
PROGS ARE FORECASTING THE LOW LEVEL JET TO VEER AND FEED MOISTURE
INTO THE BACKSIDE OF THE MCS BY THE TIME IT REACHES THE CWA. THIS
WOULD PROMOTE REPEAT CONVECTION AND ENHANCE THE THREAT OF HEAVY
RAINS. ONE HALF TO ONE INCH OF RAIN IS LIKELY WITH LOCALIZED AMOUNTS
UP TO 2 INCHES POSSIBLE WITHIN THE FLASH FLOOD WATCH.

MJ

&&

.PREV DISCUSSION...

SUBTROPICAL MOISTURE FEED CONTINUES TO STREAM FROM THE DESERT
SOUTHWEST INTO THE CENTRAL PLAINS THIS AFTERNOON. FURTHER EAST
ACROSS FAR EASTERN KANSAS AND NORTHWEST MISSOURI...SFC RIDGING
COUPLED WITH LARGE SCALE SUBSIDENCE HAS RESULTED IN MOSTLY SUNNY
SKIES ACROSS THE AREA THIS AFTERNOON. HOWEVER...THIS MAY BE SHORT
LIVED AS ATTENTION TURNS TO THE CENTRAL PLAINS TONIGHT. A STALLED
FRONTAL BOUNDARY EXTENDING FROM PORTIONS OF CENTRAL MISSOURI WESTWARD
TO EASTERN COLORADO WILL SERVE AS A FOCUS FOR THUNDERSTORM INITIATION
LATER THIS AFTERNOON AND EVENING ACROSS WESTERN KANSAS. THIS ACTIVITY
SHOULD INCREASE IN COVERAGE TONIGHT AS THE NOCTURNAL LLJ STRENGTHENS
ACROSS CENTRAL KANSAS. GIVEN THE EXPECTED STEERING FLOW AND PROGGED
CORFIDI VECTORS...EXPECT A THUNDERSTORM COMPLEX TO PROPAGATE EASTWARD
INTO EASTERN KANSAS/WESTERN MISSOURI LATE TONIGHT INTO THE EARLY
MORNING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...SUFFICIENT INSTABILITY AND SHEAR MAY BE PRESENT FOR
A STRONG WIND GUST THREAT.

A WEAKENING THUNDERSTORM COMPLEX SHOULD PERSIST THROUGH THE MORNING
HOURS ACROSS PORTIONS OF NORTHERN INTO CENTRAL MISSOURI. DURING THE
DAY SATURDAY...SECONDARY VORT MAX ROTATING AROUND THE PARENT
NEGATIVE HEIGHT ANOMALY ACROSS HUDSON BAY WILL SEND A COLD FRONT
SOUTHWARD INTO THE FORECAST AREA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY ALONG AND
AHEAD OF THE FRONTAL BOUNDARY. SHOULD SUFFICIENT DESTABILIZATION
TAKE PLACE...ADEQUATE VERTICAL WIND SHEAR SHOULD BE IN PLACE FOR
ORGANIZED STORM MODES AND ASSOCIATED SEVERE WEATHER THREATS DURING
THE AFTERNOON HOURS...MAINLY LARGE HAIL AND DAMAGING WINDS.

GIVEN THE RECENT HEAVY RAINFALL EXPERIENCED OVERNIGHT...ADDITIONAL
RAINFALL WILL LEAD TO POTENTIAL FLASH FLOODING ISSUES...ESPECIALLY
GIVEN PW VALUES AT OR ABOVE 2 INCHES THROUGH SATURDAY. THUNDERSTORM
ACTIVITY SHOULD EXIT THE AREA BY SATURDAY NIGHT WITH DRIER WEATHER
EXPECTED FOR SUNDAY.

DEROCHE

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

NORTHWEST FLOW CONTINUES TO USHER IN SHORTWAVES EARLY IN THE COMING
WORK WEEK. HIGHLY AMPLIFIED UPPER LOW OVER HUDSON BAY AND RIDGE OVER
WESTERN US WILL DOMINATE THE PATTERN THROUGH THE WEEK. WEAKENING
FLOW ALOFT BY MID TO LATE WEEK WILL LEAD TO DRIER CONDITIONS AS THE
SHORTWAVES RIDE FURTHER NORTH. THE ECMWF POSITIONING OF THE UPPER
RIDGE SEEMS TOO FAR EAST SO BELIEVE THE GFS SOLUTION BY THURSDAY IS
MORE REALISTIC. THIS COULD MEAN TEMPERATURES COOL DOWN BY END OF THE
WEEK BUT A LITTLE EARLY TO TELL IF RIDGE AXIS WILL STAY WEST AS
ADVERTISED BY THE GFS. ADOLPHSON

&&

.AVIATION...

FOR 06Z TAFS...FOCUS IS ON THE SHOWER AND THUNDERSTORM ACTIVITY THAT
IS IMPACTING THE TAF SITES AND WILL PERSIST THROUGH THE OVERNIGHT
HOURS AND POSSIBLY INTO MID SATURDAY MORNING. MODELS CONTINUE TO
STRUGGLE IN GETTING A HANDLE ON THIS SYSTEM...SO CONFIDENCE WITH
REGARDS TO THE TIMING OF PRECIPITATION THROUGH THE PERIOD IS FAIRLY
LOW. BEST THUNDERSTORM ACTIVITY WILL BE DURING THE EARLY OVERNIGHT
HOURS AS THE LINE THAT ORIGINATED IN SOUTHEAST NEBRASKA CONTINUES TO
TRACK SOUTHWARD ACROSS THE TAF SITES AND THE ACTIVITY THAT DEVELOPED
OVER CENTRAL KANSAS CONTINUES TO PROGRESS EASTWARD TOWARD THE KS/MO
BORDER. SOME OF THESE THUNDERSTORMS COULD BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS. ONCE THE LINE OF THUNDERSTORMS OVER EASTERN
KANSAS MOVES PAST THE TAF SITES...SHOWERS WILL PERSIST WITH ISOLATED
THUNDERSTORM ACTIVITY. COULD SEE A BREAK IN THE PRECIPITATION BY
LATE MORNING/EARLY AFTERNOON BUT CANNOT RULE OUT THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS TO REDEVELOP DURING THE AFTERNOON/EARLY
EVENING HOURS. DUE TO THE UNCERTAINTY OF AFTERNOON PRECIP
CHANCES...HAVE KEPT THE PROB30 MENTION. WILL CONTINUE TO FINE-TUNE
WITH FUTURE UPDATES.

ACH

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ001>005-
     011>014-020>022-028>030-037-038.

KS...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR KSZ025-
     102>105.

&&
Hazardous weather outlook, Aug 19, 7:02 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT FRI AUG 19 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
702 PM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING
AS A THUNDERSTORM COMPLEX MOVES OUT OF NORTHERN AND CENTRAL KANSAS.
THE SEVERE THREAT LOOKS TO BE MINIMAL AT THIS TIME...BUT IT APPEARS
THAT THE STORMS MAY BE ABLE TO PRODUCE SMALL HAIL AND GUSTY WINDS
WITH LOCALLY HEAVY RAIN. AREAS THAT HAVE THE GREATEST POTENTIAL TO
RECEIVE STORMS ARE ALONG AND NORTH OF A LINE FROM CLINTON TO PRINCETON.
LOCALLY HEAVY RAIN WITH THESE STORMS COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING ACROSS
PORTIONS OF THE OUTLOOK AREA. THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS WITH AN ISOLATED STORM OR TWO POSSIBLY BECOMING
SEVERE. DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE
STRONGER STORMS. IN ADDITION...MINOR FLOODING WILL BE POSSIBLE...
ESPECIALLY FOR AREAS THAT RECEIVED HEAVY RAIN FROM THURSDAY AND
FRIDAY NIGHTS STORMS.

PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH
WEDNESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER REMAINS
LOW...HOWEVER SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL
HAIL ALONG WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. ANY REPORTS OF HEAVY
RAINFALL WOULD BE APPRECIATED.

MJ

In the hours before

Local storm report, Aug 20, 2:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
206 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     TSTM WND GST     WESTON                  39.41N 94.90W
08/20/2011  E75 MPH          PLATTE             MO   PUBLIC

            70-75 MPH WINDS. SEVERAL TREES AND LARGE BRANCHES DOWN.

&&

ACH
Local storm report, Aug 20, 2:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
212 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND GST     KANSAS CITY INTL ARPT   39.30N 94.72W
08/20/2011  M62 MPH          PLATTE             MO   ASOS

            KMCI ASOS MEASURED A 62 MPH GUST

&&

DPH
Local storm report, Aug 20, 2:19 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     TSTM WND DMG     4 NNE PARKVILLE         39.25N 94.65W
08/20/2011                   PLATTE             MO   EMERGENCY MNGR

            LIGHT POLES IN PARKING LOT OF BARRY RD HOSPITAL DOWN.
            TREES DOWN. POWER OUTAGES.

&&

ACH
Local storm report, Aug 20, 2:20 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     TSTM WND GST     OLATHE                  38.89N 94.81W
08/20/2011  M60 MPH          JOHNSON            KS   ASOS

            MEASURED FROM IXD ASOS

&&

ACH
Local storm report, Aug 20, 2:21 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 AM     TSTM WND DMG     WEATHERBY LAKE          39.24N 94.70W
08/20/2011                   PLATTE             MO   EMERGENCY MNGR

            TREES DOWN IN WEATHERBY LAKE AT HILLSIDE AND WAYLAND.

&&

ACH
Local storm report, Aug 20, 2:23 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
223 AM CDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND GST     KANSAS CITY             39.12N 94.55W
08/20/2011  M58 MPH          JACKSON            MO   ASOS

            MKC ASOS MEASURED 50KT WIND GUST

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:35 PM CDTFlash Flood WatchEAXAndrew, Atchison, Buchanan, Caldwell, Clay, Clinton and 11 more9 hr
Aug 19, 11:34 PM CDTSevere Thunderstorm WarningEAXPlatte41 min
Aug 20, 12:13 AM CDTSevere Thunderstorm WarningEAXPlatte47 min
Aug 20, 12:45 AM CDTSevere Thunderstorm WarningEAXClay, Platte45 min
Aug 20, 1:16 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte29 min
Aug 20, 1:21 AM CDTSevere Thunderstorm WarningEAXClay, Clinton24 min
Aug 20, 1:31 AM CDTAreal Flood AdvisoryEAXClay, Platte5 hr
Aug 20, 1:46 AM CDTAreal Flood AdvisoryEAXJackson5 hr
Aug 20, 1:52 AM CDTSpecial Weather StatementEAXClay, Jackson, Platte38 min
Aug 20, 2:02 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more43 min
Aug 20, 3:04 AM CDTSevere Thunderstorm WarningEAXCass, Henry, Jackson, Johnson, Lafayette, Pettis and 2 more41 min
Aug 20, 3:33 AM CDTSpecial Weather StatementEAXHenry, Johnson, Lafayette, Pettis57 min
Aug 20, 4:20 AM CDTSpecial Weather StatementEAXCooper40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.